Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill

HIV Meds And Weight Gain

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

HIV meds and weight gain

I noticed one of the side effects of my HIV meds is the way fat is distributed throughout my body. I have never had a problem with belly fat, and I also never had breasts until I started the meds, Is there a medicine out there that will not affect...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Patients starting HIV meds typically might gain 10-15 pounds the first year. Some of that is regaining ordinary weight but then extra fat may begin developing and or the fat may re-distribute (lose fat in some places and gain it in others). Some... Read more »

meds and weight gain

Is there any diet pills out there that do not interact with hiv meds.....I need help loosing weight... Read more »

IS MY RAPID WEIGHT GAIN A SIDE EFFECT OF MY MEDS ?

I am a female who has been poz for 10 years started meds May 15 2004. I am on Sustiva, Combivir... Read more »
Articles
TheBody.com

After 17 Years on HIV Meds, It's Still Hard to Gain Weight

Jim Delaney I started meds back in 1996. They really did a number on my body. I was never sick from HIV; I volunteered for an HIV protocol. It was a triple combo; 3TC was one the other ones did not make it past the study. One was eight pills,... Read more »
TheBody.com

Hot Topics: Healthy Weight Gain; Supplements; CROI 2014 Preview; Drug Holidays; and More

Hot Topics: Healthy Weight Gain; Supplements; CROI 2014 Preview; Drug Holidays; and More February 19, 2014 Visit the Forums Read Past Email Newsletters Change/Update Subscription Living With HIV/AIDS Mixed-Status... Read more »
TheBody.com

Overweight People With HIV See Lower CD4 Gain While on HIV Medications, Study Suggests

Until the mid-1990s in the U.S., packing on a few extra pounds seemed like a good thing: It helped protect a person against the dangers of wasting and HIV's destructive effects on the immune system. But today, for people on potent HIV treatment,... Read more »
TheBodyPRO.com

Short-Term Weight Gain Associated With Increase in CVD and Diabetes Post-ART in HIV Cohort

A significant gain in weight, which commonly occurs shortly after individuals start their first antiretroviral therapy (ART) regimen, could increase the risk of subsequent cardiovascular disease (CVD) and diabetes in people with HIV, according to an... Read more »
Connect With Others

Weight gain

Posted by Anonymous, 1 Reply
With so much fatigue I seemed to have gained at least 50 pounds. I wonder if taking a diet supplement will do more harm than good? If not, which one? Read more »

Weight Gain

Posted by Anonymous, 2 Replies
I was diagnosed with AIDS in July of 2004 and have since been on Videx, Epivir and Kaletra. I have gained over 15 lbs. in the past couple of months and am just wanting information on what to expect from this. Is it normal to be heavy when taking... Read more »

Atripla & Weight Gain

Posted by Choosing2Liv, 4 Replies
I've searched the forums and found posts dealing with the wild dreams, excessive nausea and irritating itching brought on by Atripla. However, I have not been able to find any posts on what folks have done to combat the additional weight gain... Read more »

Atripla and weight gain

Posted by mimilove, 2 Replies
I have been reading a lot of posts about Atripla and weight gain and the same info keeps coming back that Atripla does not cause weight gain. Well, I feel this is false information because a lot of hivers claim the same condition of weight gain... Read more »